Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


jump in cd4
Jan 28, 2011

I recently had blood work done, my viral load went from 522 to 655 in the last 3 months, I did change to Lexapro, norvir and Truvada from my regimen of Truvada and kaletra. I was diagnosed 05 with cd4 102 viral 750000 crytococcal Menegitis.....I spent a while beating myself up but my virus was kept at bay...in the last 6 months I have been working out 4 days a week 2 hrs in the morning from 5-7 am....mostly weight training and bench press stuff.....lots of leg presses...Considering at my hospitalization I was 150 lbs down from 210 I feel Im doing ok,mmy weight is at 200 and I have an increase in muscle and loss of fat in my abdomen I do have some emotional issues ongoing and stress of being on disability after working so many years....Im wondering if the exercise may be contributing to my rise in cd4 or is it strictly the change in meds? Thx in advance Dave

Response from Dr. Henry

The CD4 cell level bounces around a lot so tough to draw any conclusions from two levels. The CD4% often has less bounce but overall variation is absolute count is often higher with higher CD4 count in both HIV- and HIV+ populations (there is a variation in CD4 counts of up to 25-30% in the same person in HIV- persons throughout the day due to circadian patterns linked to hormone and sleep timing). Exercise has many health benefits-a positive effect on CD4 levels from exercise has been hinted at in several studies but the link is not firmly established. KH



Previous
Why is my CD4 count lagging?
Next
TRT, anabolic steroids, resistence exercises and Lipoathrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement